Alert archive / Colorado / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 81, NWS Denver/Boulder, CO

June 2, 2005Adams County, Denver County, Colorado

NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jun 2, 2005, 1:52 PM MDT for Adams County, Denver County, Colorado. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 2, 2005, 1:52 PM MDT (19:52 UTC)
Expired
Jun 2, 2005, 2:45 PM MDT
In force
53 min
Issued by
NWS Denver/Boulder, CO
Area
Counties, with a storm outline in the text

Counties Adams County, CO, Denver County, CO

The radar

The Denver radar (KFTG), 17 km from the middle of the area, began a volume at 19:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 2, 12:45 PM MDTTornado WatchSPC7 hr

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 7.9 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2005-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2005-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -27 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
877 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
-27 m²/s²
0-3 km storm-relative helicity
265 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KBOU 021952
SVRBOU
COC001-031-022045-
/O.NEW.KBOU.SV.W.0081.050602T1952Z-050602T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
152 PM MDT THU JUN 2 2005

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN ADAMS COUNTY IN NORTHEAST COLORADO
  NORTHEASTERN DENVER COUNTY IN NORTHEAST COLORADO
  THIS INCLUDES THE CITY OF NORTHEASTERN DENVER

* UNTIL 245 PM MDT

* AT 149 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.  THIS
  STORM WAS LOCATED OVER NORTH CENTRAL DENVER...MOVING EAST AT 25
  MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BRIGHTON...
  BARR LAKE...DENVER INTERNATIONAL AIRPORT...SOUTH CENTRAL
  THORNTON...NORTHEASTERN DENVER...COMMERCE CITY AND NORTH CENTRAL
  AURORA.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM MDT THURSDAY EVENING
FOR NORTHEASTERN COLORADO.

LAT...LON 3984 10499 3975 10496 3982 10421 4001 10434
      4000 10474

$$

BARJENBRUCH
1 follow-up statement
000 
WWUS55 KBOU 022015
SVSBOU

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
215 PM MDT THU JUN 2 2005

COC001-031-022045-
/O.CON.KBOU.SV.W.0081.000000T0000Z-050602T2045Z/
ADAMS CO-DENVER CO-
215 PM MDT THU JUN 2 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 245 PM MDT FOR
NORTHEASTERN DENVER AND WESTERN ADAMS COUNTIES...

AT 209 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. 
THIS STORM WAS LOCATED OVER EXTREME NORTHEASTERN DENVER...MOVING EAST
AT 25 MPH TOWARD DENVER INTERNATIONAL AIRPORT.

ANOTHER SEVERE THUNDERSTORM WAS DEVELOPING OVER CENTRAL DENVER AND 
MOVING NORTHEAST AT 25 MPH.

LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BRIGHTON...BARR LAKE...DENVER INTERNATIONAL AIRPORT...SOUTH CENTRAL
THORNTON...NORTHEASTERN DENVER...COMMERCE CITY AND NORTHEASTERN
AURORA.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM MDT THURSDAY EVENING
FOR NORTHEASTERN COLORADO.

LAT...LON 3984 10499 3975 10496 3982 10421 4001 10434
      4000 10474

$$

BARJENBRUCH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 3:00 AM MDT, 10 hours 52 minutes earlier.

Area forecast discussion, Jun 2, 3:00 AM MDT, 10 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
300 AM MDT THU JUN 2 2005

.SHORT TERM...CONVECTION ONGOING ACROSS NRN PTNS OF CWA WITH
CONTINUOUS STREAM OF SHOWER ACTIVITY STILL STRETCHING UPSTREAM
THROUGH WRN UTAH.  MUCH OF THIS ACTIVITY ASSOCIATED WITH JET STREAK
ACROSS WY AND THE DAKOTAS. SEVERE THREAT HAS ENDED FOR NOW...BUT
MAJOR CONCERNS ARE FOR THIS AFTN/EVENING FOR POTENTIAL SEVERE WX
OUTBREAK OVER THE PLAINS. SURFACE COLD FRONT HAS DRAGGED SOUTHWARD
THRU MUCH OF CWA WITH SFC LOW ACROSS SERN CO. LOW LVL MSTR HAS
INCREASED CONSIDERABLY FROM YESTERDAY WITH DEWPOINTS IN THE MID AND
UPPER 50S ACROSS MUCH OF FAR ERN CO. THE FRONTAL BOUNDARY APPEARS TO
SHIFT NORTHWARD BY AFTN AND DRAPPED ACROSS THE PALMER DIVIDE. THERE
IS ANOTHER JET STREAK ACROSS NRN CA WHICH WILL MOVE INTO SIMILAR
POSITION TODAY ACROSS WY WHICH WILL AGAIN PROVIDE ADDITIONAL ASCENT
ACROSS NRN CWA. FROM LOCATIONS NORTH OF DENVER...THE SEVERE THREAT
SEEMS A BIT LOWER AS PERSISTENT CLOUDS/SHOWERS WILL REDUCE THE
AMOUNT OF POTENTIAL SFC HEATING. THE BEST HEATING WILL BE JUST
EAST/SOUTH OF DENVER AND ACROSS THE PALMER DIVIDE THRU WASHINGTON
COUNTY. SURFACE BASED CAPES FROM NAM SOUNDINGS INDICATE UPWARDS OF
3000J/KG GIVEN TEMPS IN THE UPPER 70S AND DEWPOINTS IN THE MID 50S.
FURTHER NORTH AND AROUND THE DENVER AREA...CAPES ARE BETWEEN
1000-1500J/KG WITH LESS SFC HEATING EXPECTED. WIND SHEAR PROFILE
ALSO CONDUCIVE TO SUPER CELL DEVELOPMENT THIS AFTN WITH MID LVL FLOW
40-45KT AND DECENT LOW LVL SHEAR LEADING TO HELICITY VALUES
BETWEEN150-200M2/S2. SPC HAS TARGETED MUCH OF FAR ERN CO FOR A
MODERATE RISK OF SEVERE WITH SLIGHT RISK FURTHER WEST AND NORTH.
THIS ALL SEEMS REASONABLE GIVEN ABOVE PARAMETERS. WILL BUMP POPS UP
FURTHER AND MENTION SEVERE IN MOST ZONES OF EASTERN CO. LARGE HAIL
AND EVEN THE POTENTIAL FOR TORNADOES WITH THE WELL SHEARED
ENVIORNMENT WILL BE THE MAIN THREATS.

THERE IS AN SPC REQUEST FOR SPECIAL 18Z SOUNDING TODAY. UPR AIR WILL
BE CONTACTED THIS AM FOR EXTRA LAUNCH.

.LONG TERM...A RELATIVELY MOIST AND UNSETTLED WEST TO SOUTHWESTERLY
FLOW ALOFT IS EXPECTED TO CONTINUE OVER THE REGION THROUGH SATURDAY.
THE MDLS STILL KEEP A CLOSED UPPER LOW OVER MONTANA ON FRIDAY...
EVENTUALLY SHIFTING IT A BIT FURTHER NORTH BY THE WEEKEND.  THE
UPPER LEVEL JET AROUND THE BASE OF THE TROF ORIENTS ITSELF FM W TO E
ACROSS COLORADO FRIDAY.  NOCTURNAL SHOWERS FROM THURSDAY NIGHT
SHOULD CARRY OVER INTO FRIDAY MORNING...ESPECIALLY FROM THE URBAN
CORRIDOR WESTWARD.  FCST CAPES ON FRIDAY ARE NOT THAT IMPRESSIVE
WITH VALUES AROUND 1000 J/KG BUT ENOUGH TO WARRANT A SLIGHT CHANCE
IN THE AFTN.  TEMPERATURES IN THE GUIDANCE RMN MUCH COOLER THAN
THOSE IN THE GRIDS...CONFIDENCE IN THIS IS NOT VERY HIGH.  FOR NOW
WILL NUDGE FRIDAY MAX/S DOWN BY 2-3 DEGREES.  ON SATURDAY...THE
UPPER JET OVER COLORADO IS PROGGED TO SHIFT FURTHER N AND E WITH A
DRIER WLY FLOW OVER THE CWFA.  THE GFS MAINTAINS THE BEST POTENTIAL
FOR DEEP CONVECTION ALONG A STATIONARY FRONTAL BOUNDARY PROGGED TO
BE SOUTH OF OUR AREA.  AGAIN...CONFIDENCE AS TO WHERE THIS BOUNDARY
ACTUALLY SETTLES IS FAIRLY LOW SO WILL MAINTAIN THE SLIGHT CHANCE I
INHERITED...WITH THE BEST POTENTIAL ALONG THE PALMER DIVIDE. WILL
LEAVE THE RMNDR OF THE EXTENDED PERIOD AS IS.

&&

.BOU...NONE.

&&

ENTREKIN/COOPER
Hazardous weather outlook, Jun 2, 11:02 AM MDT, 2 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1102 AM MDT THU JUN 02 2005

COZ030>051-031200-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1102 AM MDT THU JUN 02 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

SEVERE WEATHER IN THE FORM OF TORNADOES AND LARGE HAIL IS LIKELY
TODAY...THE QUESTION IS WHERE.  DEWPOINTS HAVE BEEN DROPPING INTO
THE LOW 40S IN THE DENVER METRO AREA...REDUCING THE THREAT OF SEVERE
WEATHER.   FURTHER EAST...FROM SYDNEY TO BRUSH TO LIMON...WE EXPECT
DEWPOINTS TO LINGER IN THE THE LOWER TO MID 50S THIS AFTERNOON.
THIS MOIST AIR WILL COMBINE WITH A SURFACE LOW IN SOUTHEAST
COLORADO... AND AN APPROACHING UPPER TROUGH...TO GIVE THIS AREA A
MODERATE RISK OF SEVERE WEATHER.  THE AIRMASS IS EXPECTED TO BE
QUITE UNSTABLE... WITH SUFFICIENT SHEAR TO PRODUCE SOME SUPERCELL
THUNDERSTORMS WITH TORNADOES AND GOLFBALL TO BASEBALL HAIL.

OVER THE PALMER DIVIDE...DEWPOINTS ARE IN THE LOWER TO MID 40S...BUT
THE WINDS AT MONUMENT WERE INCREASING FROM THE EAST...SO DEWPOINTS
SHOULD INCREASE...AND THERE SHOULD BE A SLIGHT RISK OF SEVERE
WEATHER OVER THE PALMER DIVIDE THIS AFTERNOON INTO EARLY EVENING.

IT WILL ALSO BE A STORMY DAY IN THE MOUNTAINS.  A JET STREAM WILL
REMAIN OVER THE NORTHERN MOUNTAINS...AND NORTH OF INTERSTATE 70 IT
WILL BE MOSTLY CLOUDY WITH SCATTERED SHOWERS AND THUNDERSTORMS THIS
AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SIMILAR WEATHER CONDITIONS WILL PERSIST FRIDAY...THUS ANOTHER ROUND
OF SEVERE THUNDERSTORMS WILL BE POSSIBLE ON THE PLAINS.  THERE WILL
SLIGHTLY LESS SHEAR IN THE ATMOSPHERE TOMORROW...SO HAIL WILL BE THE
PRIMARY THREAT FROM SEVERE WEATHER.  LESS THUNDERSTORM ACTIVITY IS
EXPECTED THIS WEEKEND AS DRIER AND MORE STABLE CONDITIONS MOVE INTO
THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEED AFTER 1 PM.

RTG/RFK

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 9:39 PM MDTSevere Thunderstorm WarningBOUSedgwick68 min
Jun 1, 11:00 PM MDTSevere Thunderstorm WarningBOULogan60 min
Jun 2, 2:45 PM MDTFlash Flood WarningBOUDenver3 hr
Jun 2, 3:17 PM MDTSevere Thunderstorm WarningBOUBoulder, Larimer43 min
Jun 2, 3:37 PM MDTSevere Thunderstorm WarningBOUAdams53 min
Jun 2, 3:50 PM MDTTornado WarningBOUAdams, Morgan40 min
Jun 2, 3:58 PM MDTSevere Thunderstorm WarningBOULarimer, Weld48 min
Jun 2, 4:29 PM MDTSevere Thunderstorm WarningBOUAdams31 min
Jun 2, 4:31 PM MDTTornado WarningBOUWashington44 min
Jun 2, 4:36 PM MDTTornado WarningBOUElbert39 min
Jun 2, 5:15 PM MDTTornado WarningBOUWashington45 min
Jun 2, 5:18 PM MDTTornado WarningBOUElbert42 min
Jun 2, 5:37 PM MDTTornado WarningBOULincoln38 min
Jun 2, 5:57 PM MDTTornado WarningBOUWashington48 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.